Alert archive / South Carolina / River Flood Advisories in 2023
River Flood Advisory 1, NWS Columbia, SC
NWS Columbia, SC issued this river flood advisory at Jan 4, 2023, 5:02 PM EST for Lexington County, Richland County, South Carolina. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2023, 5:02 PM EST (22:02 UTC)
- Expired
- Jan 4, 2023, 9:16 PM EST
- In force
- 4 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 3 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Congaree River at Columbia (COLS1). The gauge peaked at 16.83 ft at Jan 5, 2023, 9:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood advisory went out at Jan 4, 4:34 PM EST, 28 minutes earlier.
Area forecast discussion, Jan 4, 4:34 PM EST, 28 minutes before
Area Forecast Discussion National Weather Service Columbia SC 434 PM EST Wed Jan 4 2023 .SYNOPSIS... Cold front along with showers and thunderstorms moving through the Southeast today. Cooler and drier conditions will be over the area for Thursday through Saturday with the next low pressure system and chances of rain returning to the area on Sunday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Rain will diminish into late afternoon as the deeper moisture moves east. The cold front will move into the area from the west this evening leading to clearing skies as direr air pushes into the forecast area. Winds will increase this afternoon and evening as the front moves through the region with gusts to 25 mph expected. High temperatures this afternoon will range from the upper 60s to around 70 along and north of I-20 with mid 70s elsewhere. Low temperatures tonight will be in the mid 40s in the western Midlands and northern CSRA with upper 40s to low 50s elsewhere. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... A fast moving zonal flow aloft will prevail across the Southeast U.S. through the end of this week. At the surface, high pressure gradually builds into the region. Temperatures will remain well above normal on Thursday with highs in the mid to upper 60s and then cool to slightly above normal Friday through Saturday with highs in the mid 50s to lower 60s. It is expected to be dry during this time period. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... An upper level trough is forecast to move across the Midlands and CSRA late Sunday through Monday for a chance of showers. Medium range models depict a complex split flow pattern across the central and eastern United States during the middle of next week. There is lower than normal confidence in the forecast Tuesday through Wednesday. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... Band of thunderstorms, and area of stratiform light rain behind it, has pushed well east of the terminals. Widespread MVFR CIGs still in place. Will expect a return to VFR late this evening or early tonight behind a cold frontal passage. Some drier air entering the region behind the front, along with indications that boundary layer wind may stay up just enough, is expected to preclude fog formation tonight, but will continue to monitor trends this evening. VFR Thursday. EXTENDED AVIATION OUTLOOK...No significant impacts to aviation expected through Sunday. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jan 4, 1:04 PM EST, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 104 PM EST Wed Jan 4 2023 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-051815- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 104 PM EST Wed Jan 4 2023 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...This afternoon and tonight. No additional hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jan 4, 12:55 PM EST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1255 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG 1 WSW SOUTH CONGAREE 33.90N 81.15W
01/04/2023 LEXINGTON SC PUBLIC
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1
WSW SOUTH CONGAREE. INCORRECT LOCATION AND
WILL BE INVESTIGATED FURTHER. PUBLIC REPORT
OF NUMEROUS STRUCTURES DAMAGED IN BLUE RIDGE
TERRACE. TORNADO POSSIBLE. TIME ESTIMATED BY
RADAR.
&&
MGLocal storm report, Jan 4, 1:01 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
101 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG 6 NNE WAYNESBORO 33.16N 81.96W
01/04/2023 BURKE GA EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN
GENERAL AREA OF OLD WAYNESBORO ROAD OFF
HIGHWAY 56.
&&
JAQLocal storm report, Jan 4, 1:10 PM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
110 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 AM TSTM WND DMG JACKSON 33.33N 81.79W
01/04/2023 AIKEN SC PUBLIC
TREES AND POWER LINES DOWN IN JACKSON, SC.
&&
JAQLocal storm report, Jan 4, 1:12 PM EST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
112 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG 5 ESE GILBERT 33.88N 81.32W
01/04/2023 LEXINGTON SC LAW ENFORCEMENT
LEXINGTON PD REPORTED TREES AND POWER LINE
DOWN ALONG CALKS FERRY ROAD. TORNADOES
POSSIBLE. TIME ESTIMATED.
1045 AM TSTM WND DMG 4 SE GILBERT 33.89N 81.33W
01/04/2023 LEXINGTON SC LAW ENFORCEMENT
LEXINGTON PD REPORTED TREE DOWN ON POWERLINE
ON LIBERTY HILL ROAD. TORNADO POSSIBLE. TIME
ESTIMATED.
&&Local storm report, Jan 4, 2:36 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
236 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM TSTM WND DMG 4 W WOODFORD 33.67N 81.19W
01/04/2023 LEXINGTON SC TRAINED SPOTTER
MULTIPLE TREES DOWN NEAR THE INTERSECTION OF
HIGHWAY 178 AND POOLS MILL ROAD. POSSIBLE
TORNADO. TIME ESTIMATED FROM RADAR.
&&
CJRLocal storm report, Jan 4, 2:45 PM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
245 PM EST WED JAN 4 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 AM TSTM WND DMG 2 NW WOODFORD 33.68N 81.13W
01/04/2023 LEXINGTON SC TRAINED SPOTTER
TREES DOWN AND DAMAGE TO A CARPORT IN THE
1400 BLOCK OF WOODFORD ROAD. POSSIBLE
TORNADO DAMAGE.
&&
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 4, 8:19 AM EST | Special Weather Statement | CAE | Newberry | 41 min |
| Jan 4, 8:23 AM EST | Special Weather Statement | CAE | McCormick | 52 min |
| Jan 4, 9:09 AM EST | Special Weather Statement | CAE | Edgefield | 51 min |
| Jan 4, 9:14 AM EST | Special Weather Statement | CAE | Lancaster | 46 min |
| Jan 4, 9:21 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 54 min |
| Jan 4, 9:41 AM EST | Severe Thunderstorm Warning | CAE | Edgefield, Saluda | 39 min |
| Jan 4, 9:56 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Edgefield, Lexington, Orangeburg | 49 min |
| Jan 4, 10:00 AM EST | Tornado Warning | CAE | Aiken, Edgefield, Saluda | 30 min |
| Jan 4, 10:16 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Calhoun, Fairfield, Lexington, Newberry, Richland and 1 more | 44 min |
| Jan 4, 10:32 AM EST | Tornado Warning | CAE | Aiken, Calhoun, Lexington, Orangeburg | 28 min |
| Jan 4, 10:35 AM EST | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Lexington, Orangeburg and 2 more | 40 min |
| Jan 4, 10:38 AM EST | Tornado Warning | CAE | Lexington | 22 min |
| Jan 4, 10:54 AM EST | Tornado Warning | CAE | Calhoun, Lexington, Orangeburg, Richland | 36 min |
| Jan 4, 10:55 AM EST | Tornado Warning | CAE | Calhoun, Lexington, Richland | 19 min |
| Jan 4, 11:13 AM EST | Areal Flood Advisory | CAE | Fairfield, Kershaw, Lexington, Newberry, Richland, Saluda | 2 hr |
| Jan 4, 11:17 AM EST | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Kershaw, Lee, Orangeburg, Richland and 1 more | 58 min |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Greenwood, Newberry, Saluda | 3 days |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Calhoun, Lexington, Richland | 5 days |
| Jan 4, 5:02 PM EST | River Flood Warning | CAE | Calhoun, Richland | 8 days |
| Jan 4, 8:46 AM EST | Special Weather Statement | CAE | Columbia, McDuffie | 44 min |
Nearby
River Flood Advisories in South Carolina, 2023Every river flood advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.